MAUDE Adverse Event Report: MEDOS INTERNATIONAL SàRL CH SLENDER INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL

MEDOS INTERNATIONAL SàRL CH SLENDER INSERTER; INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Catalog Number CET30131T
Medical Device Problem Code Device-Device Incompatibility (2919)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/28/2024
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: e1: initial reporter is j&j company representative h3, h4, h6 photo investigation the product was not returned to depuy synthes, however photos were provided for review.The photo investigation revealed that slender inserter had unable to assemble & unable to disassemble.The provided evidence was not sufficient to confirm the reported event of unable to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the slender inserter would not contribute to the complained device issue.Based on the investigation findings, cause not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history the device lot number is unknown, therefore a device history review could not be performed.If the lot/serial number becomes available, the record will be re-assessed.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported during a level 2 acdf procedure on (b)(6) 2024, the slender inserter teeth do not open wide enough to grab the implant cage.Instead, the scrub had to latch one tooth of the inserter into the implant and then leverage the other tooth and an audible click was heard as it snatched the implant.There was no patient complications, the case was completed successfully.This report is for one slender inserter this is report 1 of 1 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (lot number), d9, d10 and h4 corrected: d4 (primary udi number) h3, h6: the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6 photo investigation: the product was not returned to depuy synthes, however photos were provided for review.See attachment (b)(4) conduit cervical rebranded module.The photo investigation revealed that slender inserter had unable to assemble & unable to disassemble.The provided evidence was not sufficient to confirm the reported event of being unable to assemble/disassemble.Functionality issues cannot be evaluated through a photo investigation.Since the device was not returned, a dimensional inspection cannot be performed.The overall complaint was unconfirmed as the observed condition of the slender inserter would not contribute to the complained device issue.Based on the investigation findings, the cause is not established and it has been determined that no corrective and/or preventative action is proposed.There is no indication that a design or manufacturing issue has caused the complaint condition.As part of the depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.H3, h6: product investigation the product was returned to j&j medtech orthopaedics for evaluation.Visual inspection of the returned device found signs of normal use throughout the device.Additionally, was slightly bent from the teeth of part 3 of 5.A functional test was performed.All the device parts were assembled, and the open and close mechanism was actuated but it was impossible to open the teeth completely.The mating device (cet30201t) also returned in this complaint was tried to assemble but the bent condition of the slender inserter caused the malfunction in the assembly process.A dimensional inspection was not performed due the post-manufacturing damage.With the information received and after the investigation it was not possible to determine a potential cause for the issue experienced by the customer.Once the product leaves j&j medtech orthopaedics control, it is unknown what conditions the device is exposed to.As part of medtech orthopaedics quality process, all devices are manufactured, inspected, and released to approved specifications.According to the conduit¿ cervical system instruments the slender insert it's the following: -connect the tube wheel (part 2) to the distal end of the outer tube (part 1).-insert the gripper (part 3) into the proximal end of the outer tube while holding both the outer tube and the tube wheel firmly in place.-insert the gripper (part 3) into the proximal end of the outer tube while holding both the outer tube and the tube wheel firmly in place.-engage the threads of the tube wheel onto the threads of the gripper by turning the tube wheel one full turn clockwise to hold the pieces loosely together.-attach the tail wheel (part 4) to the distal end of the tube wheel.Hold in place while completing the next step.-slide the distal end of the pin with stops (part 5) into the proximal end of the gripper.Align the forks of the proximal end of the pin with the edges of the gripper.-slide the forks of the pin past the tip of the gripper until the pin can¿t go any further.Engage the threads of the tail wheel with the threads of the pin by turning the tail wheel one full turn clockwise.-alternatively, you may use the non-stop pin in place of the pin with stops to complete this step.-turn the tail wheel to change the position of the pin.The overall complaint was confirmed as the observed condition of the slender inserter would have contributed to the complained device issue.Based on the investigation findings, the potential cause is not established, and it has been determined that no corrective and/or preventative action is proposed.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a review of the receiving inspection (ri) verse alignment device, open, was conducted identifying that lot number was nn166257 released in one batch.¿ batch 1: lot qty of (b)(4) units was released on 15 oct 2021 with no discrepancies.¿ batch 2: lot qty of (b)(4) units was released on 15 oct 2021 with no discrepancies.Supplier; (b)(4).As a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.Device history review (dhr): as a result, the ri identified no issues during the manufacturing and release of this device that could have contributed to the problem reported by the customer.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
SLENDER INSERTER
Common Device Name
INTERVERTEBRAL FUSION DEVICE WITH BONE GRAFT, CERVICAL
Manufacturer (Section D)
MEDOS INTERNATIONAL SàRL CH
chemin-blanc 38
le locle 02400
SZ  02400
Manufacturer Contact
kate karberg
325 paramount drive
raynham, MA 02767
3035526892
MDR Report Key19613983
Report Number1526439-2024-01711
Device Sequence Number7097220
Product Code ODP
UDI-Device Identifier10705034555713
UDI-Public(01)10705034555713(10)NN166257
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K210728
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberCET30131T
Device Lot NumberNN166257
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 05/28/2024
Supplement Date Received by Manufacturer09/02/2024
09/24/2024
Initial Report FDA Received Date06/26/2024
Supplement Report FDA Received Date09/13/2024
09/27/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured10/18/2021
Is the Device Labeled for Single Use? (Y/N) No
Usage of Device Unknown
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
IMPACTOR.
Patient SexUnknown